Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 3, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at Aug 24, 2016, 7:31 PM CDT for Osborne County, Kansas. It took effect at Aug 24, 2016, 8:31 PM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2016, 7:31 PM CDT (00:31 UTC)
- In effect from
- Aug 24, 2016, 8:31 PM CDT
- Expired
- Aug 25, 2016, 8:05 PM CDT
- In force
- 24 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osborne County, KS
The radar
The Grand Island radar (KUEX), 101 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point S F Solomon River near Osborne (OSBK1). The gauge peaked at 15.80 ft at Aug 25, 2016, 1:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 20 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06874000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
313 WGUS43 KGID 250031 FLWGID BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 731 PM CDT WED AUG 24 2016 ...The National Weather Service in Hastings has issued a flood warning for the following rivers in Kansas... South Fork Solomon Near Osborne Affecting Osborne County && KSC141-251531- /O.NEW.KGID.FL.W.0003.160825T0131Z-160826T0105Z/ /OSBK1.1.ER.160825T0131Z.160825T0600Z.160825T0705Z.NO/ 731 PM CDT WED AUG 24 2016 The National Weather Service in Hastings has issued a * Flood Warning for The South Fork Solomon Near Osborne. * until Thursday evening..... * At 6:30 PM Wednesday the stage was 13.8 feet. * Flood stage is 14.0 feet. * Minor flooding is forecast. The river is expected to crest this evening at around 15.5 feet. * At 14.0 feet...The north bank overflows. At 15 feet, the south bank overflows and the city golf course begins to flood. && LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893 $$
4 follow-up statements
930 WGUS83 KGID 250831 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 331 AM CDT THU AUG 25 2016 ...The flood warning continues for the following rivers in Kansas... South Fork Solomon Near Osborne Affecting Osborne County && KSC141-252331- /O.EXT.KGID.FL.W.0003.000000T0000Z-160826T1017Z/ /OSBK1.1.ER.160824T2339Z.160825T0630Z.160825T1617Z.NO/ 331 AM CDT THU AUG 25 2016 The Flood Warning continues for The South Fork Solomon Near Osborne. * At 2:30 AM Thursday the stage was 15.8 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by late Thursday morning. * At 14.0 feet...The north bank overflows. At 15 feet, the south bank overflows and the city golf course begins to flood. && LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893 $$ Ewald
269 WGUS83 KGID 251120 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 620 AM CDT THU AUG 25 2016 ...The Flood warning continues for the following rivers in Kansas... South Fork Solomon Near Osborne Affecting Osborne County && KSC141-260220- /O.CON.KGID.FL.W.0003.000000T0000Z-160826T1017Z/ /OSBK1.1.ER.160824T2339Z.160825T0630Z.160825T1617Z.NO/ 620 AM CDT THU AUG 25 2016 The Flood Warning continues for The South Fork Solomon Near Osborne. * At 5:30 AM Thursday the stage was 15.5 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and Minor flooding is forecast to persist into the day. * Forecast...The river is expected to slip below flood stage around mid-day...although additional rain from overnight may slightly delay this fall. * At 14.0 feet...The north bank overflows. At 15 feet, the south bank overflows and the city golf course begins to flood. * This warning covers the reach of the South Fork Solomon from near Alton downstream to Waconda Lake. && LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893 $$ Pfannkuch
004 WGUS83 KGID 251318 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 818 AM CDT THU AUG 25 2016 ...The flood warning continues for the following rivers in Kansas... South Fork Solomon Near Osborne Affecting Osborne County && KSC141-260418- /O.EXT.KGID.FL.W.0003.000000T0000Z-160826T1230Z/ /OSBK1.1.ER.160824T2339Z.160825T0630Z.160825T1900Z.NO/ 818 AM CDT THU AUG 25 2016 The Flood Warning continues for The South Fork Solomon Near Osborne. * At 7:30 AM Thursday the stage was 15.2 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this afternoon. * At 14.0 feet...The north bank overflows. At 15 feet, the south bank overflows and the city golf course begins to flood. * This warning covers the South Fork Solomon from near Alton downstream to Waconda Lake. && LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893 $$ Kelley
839 WGUS83 KGID 252257 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 557 PM CDT THU AUG 25 2016 ...The flood warning is cancelled for the following rivers in Kansas... South Fork Solomon Near Osborne Affecting Osborne County && KSC141-252327- /O.CAN.KGID.FL.W.0003.000000T0000Z-160826T1230Z/ /OSBK1.1.ER.160824T2339Z.160825T0630Z.160825T1738Z.NO/ 557 PM CDT THU AUG 25 2016 The Flood Warning is cancelled for The South Fork Solomon Near Osborne. * At 5:30 PM Thursday the stage was 11.8 feet. * Flood stage is 14.0 feet. * Fell below flood stage at 12:38 PM Thursday. * Forecast...The river will continue to fall to 9.0 feet by tomorrow morning. * At 14.0 feet...The north bank overflows. At 15 feet, the south bank overflows and the city golf course begins to flood. && LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Aug 24, 6:53 PM CDT, 38 minutes earlier.
Area forecast discussion, Aug 24, 6:53 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Hastings NE 653 PM CDT WED AUG 24 2016 .SHORT TERM...(This evening through Thursday) Issued at 332 PM CDT Wed Aug 24 2016 The last of a slug of rain will continue moving northeast over the next few hours, which was largely aided by mid-level frontogenetic forcing and a mid-level impulse within southwest flow, north of a stalled front over Kansas. This front will slowly sag south, but may still be close enough to include continued chances, especially in our south/southeast, with quickly decreasing chances of rain farther to the northwest. With another perturbation likely tonight and possibly tomorrow, it would be prudent to keep these chances in the forecast in our far south. Instability will generally be just enough to include isolated thunder, but not enough combined with shear to have severe weather. .LONG TERM...(Thursday night through Wednesday) Issued at 332 PM CDT Wed Aug 24 2016 We will have continued chances of rain for most of the long term as we remain within southwest flow with repeated impulses and shortwave troughs moving through. The most significant shortwave trough will be Friday night, and has been repeatedly forecast as our best shot at some rain. Still not out of the question for some severe weather, but instability will be relatively weak and shear will be potential near 30 kts, as it appears now for Friday night. We continue to see a mild warming trend to near normal temperatures as the long term forecast unfolds. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday evening) Issued at 640 PM CDT Wed Aug 24 2016 It should be dry through the next 24 hrs at our TAF sites, but can not rule out a sprinkle. VFR ceilings and visibility are expected to continue with just a scattered to broken mid to high deck of clouds. The wind will be rather light and generally out of the north, but could vary at times from northwest to northeast. && .GID Watches/Warnings/Advisories... NE...None. KS...None. && SHORT TERM...Heinlein LONG TERM...Heinlein AVIATION...Wesely
Hazardous weather outlook, Aug 24, 7:08 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 708 PM CDT WED AUG 24 2016 KSZ005-NEZ039>041-046>049-060>064-072>077-082>086-260015- PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON- BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY- FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS- 708 PM CDT WED AUG 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS NORTHWEST OF A LINE FROM HEBRON...TO SMITH CENTER...TO STOCKTON. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A RISK FOR THUNDERSTORMS ACROSS AT LEAST SOME PART OF THE OUTLOOK AREA THROUGH TUESDAY, ALTHOUGH COVERAGE WILL BE SCATTERED AT BEST. FRIDAY NIGHT HAS THE HIGHEST LIKELIHOOD FOR MORE WIDESPREAD COVERAGE OF THUNDERSTORMS ACROSS THE AREA. AT THIS JUNCTURE... SEVERE WEATHER POTENTIAL DURING THE OUTLOOK PERIOD IS NOT CLEAR CUT AND WILL HAVE TO BE CONTINUALLY REFINED WITH SUBSEQUENT OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ006-007-017>019-NEZ087-260015- SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-THAYER- 708 PM CDT WED AUG 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS SOUTHEAST OF A LINE FROM HEBRON...TO SMITH CENTER...TO STOCKTON. .DAY ONE...TONIGHT. THERE IS GENERALLY A SLIGHT CHANCE OF THUNDERSTORMS...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A RISK FOR THUNDERSTORMS ACROSS AT LEAST SOME PART OF THE OUTLOOK AREA THROUGH TUESDAY, ALTHOUGH COVERAGE WILL BE SCATTERED AT BEST. FRIDAY NIGHT HAS THE HIGHEST LIKELIHOOD FOR MORE WIDESPREAD COVERAGE OF THUNDERSTORMS ACROSS THE AREA. AT THIS JUNCTURE... SEVERE WEATHER POTENTIAL DURING THE OUTLOOK PERIOD IS NOT CLEAR CUT AND WILL HAVE TO BE CONTINUALLY REFINED WITH SUBSEQUENT OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
In the hours before
Local storm report, Aug 24, 2:04 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
204 PM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM FLASH FLOOD OSBORNE 39.44N 98.70W
08/24/2016 OSBORNE KS LAW ENFORCEMENT
PHOTOS RECEIVED VIA SOCIAL MEDIA FROM KS STATE TROOPER.
APPROXIMATELY 4 INCHES OF WATER RUSHING OVER ROAD.
MESONET SITE IN CITY INDICATED 1.77 INCHES 1215 TO 100
PM. TIME INDICATED IS WHEN PICTURES WERE POSTED.
&&
KELLEYLocal storm report, Aug 24, 2:15 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
215 PM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 1 NNW OSBORNE 39.45N 98.71W
08/24/2016 M2.50 INCH OSBORNE KS MESONET
KSU SITE. TOTAL SINCE 9 AM. 2.14 FELL BTWN 12 AND 1 PM.
&&
KELLEYLocal storm report, Aug 24, 2:39 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
239 PM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN OSBORNE 39.44N 98.70W
08/24/2016 M2.07 INCH OSBORNE KS COCORAHS
TOTAL SINCE 8 AM. MOST FELL BTWN 12 AND 1 PM.
&&
KELLEYNearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.